Colorado, 2015

Flash Flooding and Hail in Colorado, August 9 to 11, 2015

August 9 to 11, 2015 · NWS PUB · 7 events in 4 counties and zones

A few storms with heavy rain impacted El Paso County and Pueblo County. Flooding occurred across and around the Waldo Canyon burn scar, as well as in the Pueblo area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A few storms with heavy rain impacted El Paso County and Pueblo County. Flooding occurred across and around the Waldo Canyon burn scar, as well as in the Pueblo area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 9, 10:08 PM MST, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 9, 10:08 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1108 PM MDT SUN AUG 9 2015

.UPDATE...
ISSUED AT 530 PM MDT SUN AUG 9 2015

MADE SOME MINOR ADJUSTMENTS TO GRIDS BASED ON LATEST WSR
AMD SAT TRENDS AS WELL AS LATEST NUMERICAL GUIDANCE. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 248 PM MDT SUN AUG 9 2015

MONSOON PLUME EXTENDS ACROSS SOUTHEAST PORTIONS OF THE AREA WITH
EAST TO NORTHEAST UPSLOPE FLOW ACROSS THE PLAINS.  THIS HAS KEPT DEW
POINTS IN THE 50S...WITH A MIX OF 30S AND 40S ACROSS THE MOUNTAIN
AREAS AND NORTHERN I-25 CORRIDOR.  CONVECTION THIS AFTERNOON IS
FIRING OVER THE ELEVATED TERRAIN AND ALONG A BOUNDARY WHICH IS
DROPPING THROUGH SOUTHEAST CO...THOUGH IT LOOKS LARGELY SUPPRESSED
AS SE CO APPEARS TO BE ON THE BACK SIDE/SUBSIDENCE REGION OF A
SHORTWAVE/MCV WHICH HAS PUSHED INTO WESTERN KS.  DEW POINTS ARE
STILL ANTICIPATED TO MIX OUT A LITTLE...BUT THERE SHOULD BE A GOOD
1000-1500 J/KG OF CAPE ACROSS THE SOUTHERN PORTIONS OF THE SOUTHEAST
PLAINS THIS AFTERNOON AND EVENING...AND WITH DEEP LAYER SHEARS
RUNNING AROUND 30-40 KTS...AN ISOLATED STRONG TO SEVERE THUNDERSTORM
WILL BE POSSIBLE.  MOST LIKELY AREA FOR THIS TO OCCUR WILL BE ACROSS
LAS ANIMAS...BACA...AND PROWERS COUNTIES.  MARGINALLY SEVERE HAIL
AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY STORM THREATS.
THUNDERSTORMS SHOULD DIMINISH WITH LOSS OF HEATING...THOUGH SHORT
RANGE MODELS SUGGEST ANOTHER WAVE MAY COME OFF THE SOUTHEAST
MOUNTAINS INTO THE PLAINS DURING THE LATE EVENING AND OVERNIGHT
HOURS.  THESE SHOULD BE WEAKER IN INTENSITY AND SHOULD MOVE EAST AND
DIMINISH ACROSS SE CO BY EARLY MONDAY MORNING.

BUILDING UPPER RIDGE WILL BRING A RESURGENCE OF THE MONSOON PLUME
NORTHWARD INTO CO ON MONDAY.  THIS WILL INCREASE THUNDERSTORM
CHANCES ACROSS ALL OF THE DISTRICT AS PRECIPITABLE WATERS INCREASE.
EAST UPSLOPE FLOW ACROSS THE PLAINS SHOULD KEEP DEW POINTS A LITTLE
HIGHER ON MONDAY...AND WITH SOME SUBTLE SHORTWAVES EMBEDDED WITHIN
THE FLOW...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP
OVER THE MOUNTAINS BY AFTERNOON...AND ACROSS SOUTHEAST PLAINS DURING
THE MID-LATE AFTERNOON.  MODELS HIT THE SOUTHERN SANGRES AND RATON
RIDGE REGION THE HARDEST WITH SOME HEALTHY QPF AMOUNTS.  MAY HAVE TO
MONITOR THIS AREA FOR AN INCREASED FLASH FLOOD POTENTIAL MONDAY
AFTERNOON...ESPECIALLY ON BURN SCARS SUCH AS EAST PEAK.  HOWEVER
MODELS DIFFER WITH THE DETAILS ON THESE QPF AMOUNTS...WITH NAM12
SIGNIFICANTLY HEAVIER THAN GFS WITH QPF ACROSS LAS ANIMAS AND BACA
COUNTIES. WILL LET ANOTHER MODEL RUN CYCLE OR TWO COME IN BEFORE
DECIDING ON A FLASH FLOOD WATCH...BUT ITS POSSIBLE THAT LAS ANIMAS
AND BACA COUNTIES MAY NEED ONE. OTHERWISE...TEMPERATURES SHOULD
REMAIN MILD TONIGHT...WITH MAX TEMPS ON MONDAY REMAINING BELOW
CLIMATOLOGY. -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 248 PM MDT SUN AUG 9 2015

...EXTENDED PERIOD FEATURES THE MONSOON PLUME INTO THE WEEKEND...

MONDAY NIGHT...INTERESTING SCENARIO DEPICTED BY NAM AND HINTED AT
BY GFS. ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE
AREA THROUGHOUT MUCH OF THE NIGHT AS A SHORTWAVE ROTATES AROUND
THE WESTERN SIDE OF THE RIDGE...BUT A PERSISTENT AND STRONG MCS
SHOWN BY THE NAM ACROSS LAS ANIMAS AND BACA COUNTIES THROUGHOUT
THE NIGHT. THE MCS GIVES SEVERAL INCHES OF RAIN TO THAT AREA...SO UPPED
THE POPS DURING THE NIGHT.

TUESDAY...THE GFS HINTS AT THE MCS IN THE MORNING...WHILE THE NAM
YIELDS A FEW MORE INCHES OF RAIN TO EASTERN LAS ANIMAS AND BACA
COUNTIES. OTHERWISE...A SHORTWAVE ACROSS WESTERN COLORADO MAY
CONTINUE RAINFALL IN THE WEST THROUGH THE MORNING. THEN DIURNAL
SHOWER AND STORMS GET GOING ACROSS THE REST OF THE AREA. HIGH
TEMPERATURES SHOULD BE LOWER WITH THE RAIN AND CLOUD
COVER...PERHAPS BELOW SEASONAL NORMS. CONVECTION AGAIN COULD
PERSIST THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY MORNING.

WEDNESDAY THROUGH SUNDAY...THE UPPER RIDGE STAYS OVER THE ROCKIES
THROUGH THE PERIOD. BOTH GFS AND EUROPEAN MODELS SHOW THE WESTERN
TROUGH LIFTING NORTH AND MOVING THROUGH THE NORTHERN ROCKIES AND
GREAT PLAINS THROUGH THE WEEKEND. DURING THE WEEK...OCCASIONAL
SHORTWAVES CIRCLING THE UPPER RIDGE WILL ENHANCE THE DIURNAL
CYCLE OF SHOWERS AND STORMS. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE SEASONAL NORMS.

THROUGHOUT THE ENTIRE EXTENDED FORECAST PERIOD...THE POSSIBILITY
FOR LOCALLY HEAVY RAIN WILL BE THERE...SO SLOW MOVING STORMS WILL
BE MONITORED FOR FLASH FLOOD POTENTIAL...ESPECIALLY ACROSS THE
NUMEROUS BURN SCARS. -TLM-

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1103 PM MDT SUN AUG 9 2015

MAIN CONCERN IS POSSIBILITY OF TS FOR THE TAF SITES OVER THE
NEXT 24 HOURS...AS THE MONSOON REMAINS ACTIVE OVER OUR AREA.
ISOLD TO SCT TS SHOULD WIND DOWN OVER THE NEXT 2-3 HOURS OVER
THE I-25 CORRIDOR...BUT ABUNDANT MOISTURE WILL KEEP A LOW GRADE
THREAT OF STORMS GOING THROUGH THE MORNING HOURS. ANOTHER ROUND OF
SCT STORMS IS EXPECTED AFTER 18Z ON MONDAY...AS CONVECTION MOVES
OFF THE MTS AND ONTO THE PLAINS DURING THE AFTERNOON AND
CONTINUING INTO MON MORNING. THE MAIN THREATS FROM STORMS WILL BE
LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN BRIEF MVFR-IFR
CONDITIONS...ALONG WITH SOME LOCALIZED GUSTY WINDS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ROSE
SHORT TERM...KT
LONG TERM...TM
AVIATION...ROSE
Hazardous weather outlook, Aug 9, 10:12 PM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1112 PM MDT SUN AUG 9 2015

COZ058>089-093>099-110515-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1112 PM MDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY OVER
THE EASTERN PLAINS. MAIN THREATS FROM STORMS WILL BE CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH
DAY...PRIMARILY IN THE AFTERNOON AND EVENING HOURS. THE MAIN
STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH...HOWEVER
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

44/44

In the hours before

Special weather statement, Aug 9, 6:28 PM MST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SUN AUG 9 2015

COZ094-100215-
EASTERN LAS ANIMAS COUNTY CO-
728 PM MDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS COUNTY
UNTIL 815 PM MDT...

AT 728 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22
MILES NORTHWEST OF KIM...OR 35 MILES SOUTH OF NORTH LA JUNTA...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3735 10362 3752 10373 3764 10361 3764 10341
      3746 10338
TIME...MOT...LOC 0128Z 229DEG 7KT 3747 10363

LW
Special weather statement, Aug 9, 9:13 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1013 PM MDT SUN AUG 9 2015

COZ086>088-100500-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1013 PM MDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUEBLO...NORTH
CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 1100 PM
MDT...

AT 1013 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF BLENDE TO
9 MILES EAST OF WALSENBURG...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3800 10428 3737 10440 3761 10468 3814 10456
TIME...MOT...LOC 0413Z 323DEG 12KT 3800 10453 3767 10461

lw
Special weather statement, Aug 9, 11:09 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1209 AM MDT MON AUG 10 2015

COZ081-085-100645-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
1209 AM MDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
1245 AM MDT...

AT 1208 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHWESTERN COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...STRATMOOR...PETERSON AFB...FORT
CARSON...SECURITY...SECURITY...WIDEFIELD AND CIMARRON HILLS.

LAT...LON 3861 10479 3870 10493 3896 10478 3882 10450
TIME...MOT...LOC 0608Z 217DEG 21KT 3873 10483

28
Special weather statement, Aug 9, 11:26 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1226 AM MDT MON AUG 10 2015

COZ084-085-100700-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1226 AM MDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
100 AM MDT...

AT 1225 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ELLICOTT...OR 25 MILES EAST OF COLORADO SPRINGS...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND ELLICOTT.

LAT...LON 3911 10405 3908 10405 3879 10430 3888 10451
      3913 10438 3913 10410
TIME...MOT...LOC 0625Z 208DEG 16KT 3890 10436

28

The radar

The Pueblo radar (KPUX), 58 km away, was scanning. The volume nearest the first event began at 06:51 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 flash flood. Local standard time, as filed.

Flash Flood, El Paso

When
August 9, 11:50 PM MST to August 10, 1:00 AM MST
Where
El Paso County, Security to 1.17 mi E of Fountain
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.750, -104.740

Torrential rain caused flooding of roadways and low spots across central and southern El Paso County. Up to 4 inches of rain was recorded east of Colorado Springs around Ellicott, and a report of over 7 inches of rain was received from the Hanover area, south-southeast of Fountain.

Hail, El Paso

When
August 10, 11:14 AM MST to 11:19 AM MST
Where
El Paso County, 3.02 mi ENE of Manitou Spgs
Measured
0.88 in hail
Reported by
Public
Coordinates
38.880, -104.870

Hail, El Paso

When
August 10, 11:25 AM MST to 11:30 AM MST
Where
El Paso County, 1.75 mi NE of Manitou Spgs
Measured
1 in hail
Reported by
Public
Coordinates
38.880, -104.900

Flash Flood, El Paso

When
August 10, 11:40 AM MST to 1:00 PM MST
Where
El Paso County, 0.13 mi SE of Manitou Spgs to 2.67 mi NE of Peterson Afb
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.859, -104.918

A slow moving thunderstorm brought very heavy rain and prodigious amounts of hail to western and northern parts of Colorado Springs and the Waldo Canyon burn scar. In the burn scar, Williams Canyon and the South Douglas Creek watersheds received the most rainfall. Williams Creek overflowed the channel in northern Manitou Springs, causing water to flow down Canon Avenue into the center of town, flooding a few houses and businesses. Meantime...the Autism Center in the South Douglas Creek watershed sustained major damage when water and debris flowed into the building after a retention pond west of Colorado Springs overtopped. In addition, a large volume of hail clogged street drains and caused flooding of streets across northern Colorado Springs. The hardest hit area was just east of the burn scar near Garden of the Gods Road. There were no known injuries with the flooding.

Hail, Baca

When
August 10, 2:22 PM MST to 2:27 PM MST
Where
Baca County, 9.73 mi ESE of (Kspd)springfield Awos
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.220, -102.450

Flash Flood, Pueblo

When
August 10, 4:00 PM MST to 6:00 PM MST
Where
Pueblo County, 3.54 mi WSW of Pueblo to 4.38 mi SW of Pueblo
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
38.240, -104.670

Heavy rain occurred across southwest Pueblo, causing water over 6 inches deep on many city streets, including Pueblo Blvd.

Hail, Fremont

When
August 11, 2:32 PM MST to 2:37 PM MST
Where
Fremont County, 4.93 mi E of Hillside
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.290, -105.530

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587495, 587499, 587500, 591495, 587501, 587498, 587502.